I am allergic to my Antihistamines

Yes, you heard me right.  I am allergic to my Antihistamines, or at least the fillers that they put in them.

Did you know that most of them have lactose in them?  How many people are lactose intolerant and they are still using it as fillers in pills?  Well, lactose makes my nose run, therefore if I take too many of those antihistamines they make my nose run too.

Another has Iron in them, and with my Hemochromatosis, I can’t have any Iron, so these are basically toxic for me.

Well, how about these new gel caps?  Those have soy lectin in them, which I am also allergic to.

What about kids liquid?  Those have sugar in them that make me break out into pimples.

I had to get the pharmacy to custom make a allergy free generic benadryl pills.  I don’t know what is in them as a filler, but I noticed that when I take these for too long, they bother me too.  I start out taking about one a week.  Soon I am taking one a day.  Then I start taking it 3 times a day and it does nothing.

Here is how I know that I am allergic to these pills, not that the antihistamine in them stops working (as is the common belief).  The more I take of them, the more my allergies bother me.  I stop taking them, or switch to a different type, and I don’t need one for a week or two.  If they simply stopped working, I would still need an antihistimine, but the fact that I don’t need them anymore means that I was reacting to the antihistamine itself.

So, what do I do?  I basically have to use one of the three (lactose, lectin or custom) pills until they bother me, and then I try the other two to see which one bothers me less, and I use that one until it bothers me, and then switch again.  Anyone else have problems like that?

Advertisements